Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 77, NWS Paducah, KY

November 18, 2015Ripley County, Missouri

NWS Paducah, KY issued this river flood warning at Nov 18, 2015, 9:34 AM CST for Ripley County, Missouri. It took effect at Nov 19, 2015, 12:32 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 9:34 AM CST (15:34 UTC)
In effect from
Nov 19, 2015, 12:32 AM CST
Expired
Nov 20, 2015, 3:16 AM CST
In force
27 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Ripley County, MO

The radar

The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Current River at Doniphan (DNZM7). The gauge peaked at 12.22 ft at Nov 19, 2015, 10:00 PM CST.

actionminormoderate05101511/1811/1911/2011/21
Action stage
10 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07068000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 18, 2:49 AM CST, 6 hours 45 minutes earlier.

Area forecast discussion, Nov 18, 2:49 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
249 AM CST WED NOV 18 2015

.SHORT TERM...(Today through Friday)
Issued at 231 AM CST WED NOV 18 2015

Gradient winds ahead of the line were gusting through the 30s mph
on average...with isolated reports of up to 45 mph at times. We
issued an SPS for such gusts/potential to cause minor damage thru
early morning hours as the line works into/across the
Pennyrile/WKY and SWIN.

Tabulated rainfall amounts are on track with 4 to 5 inches across
SEMO (isolated higher amounts)...where rain has all but ended.
Another 1-2" falling this morning as band marches on thru areas
east of MS river will spell storm total amounts in line with
models/forecast... 3 or 4" for remainder of Watch Area with
lesser amounts to 2" across our East. In collab with our
neighbors, we'll expire FFA across nearly all of SEMO and retain
for areas along/east of MS river where rain still is ongoing.
Tracking of back edge suggests rain will be over for entire Watch
area by 15z, so we'll make that adjustment as well. All rain
should depart FA by around 18z.

Afterward, High pressure works in and should gradually dry and
cool our atmosphere. We'll slide back to 50s/30s for the remainder
of the short term forecast period, to finish out the work week.

.LONG TERM...(Friday night through Tuesday)
Issued at 231 AM CST WED NOV 18 2015

A significant pattern change will occur during the long term period.
A strong 500 mb shortwave will dig southeast across the mid and
upper Mississippi Valley on Friday night/Saturday. A second weaker
shortwave may follow a similar path Sunday. In the wake of these
shortwaves, a quasi-zonal flow pattern is expected next week. This
sequence of events is a sharp departure from the high amplitude
western trough/eastern ridge pattern that has been common this month.

As far as the daily details, a strong cold front will sweep
southeast across our region early Saturday. Forcing associated with
the digging 500 mb shortwave may generate scattered showers late
Friday night and Saturday morning. In the wake of the front, rather
strong northwest winds will usher in the coldest air so far this
season. Both the gfs and ecmwf indicate 850 mb temps will hover from
minus 5 to minus 9 Saturday night through Sunday. This will
translate to daytime highs struggling to reach 40 on Sunday. Under a
1030 mb surface high, overnight lows on both Saturday and Sunday
nights will be in the 20s.

Monday through Tuesday, a zonal flow pattern is expected across much
of the country. This will result in a continuation of mainly dry
conditions with slowly moderating temperatures. Highs will
recover to the lower 50s by Tuesday, with lows in the 30s.

&&

.AVIATION...
Issued at 231 AM CST WED NOV 18 2015

Strong gusty winds will persist ahead of an advancing wall of rain
as a low pressure storm system makes passage. South to southeast
winds 15 to 20 knots are forecast to occasionally gust to as high
as 30 to 35 knots at times...mainly out ahead of the pcpn. Winds
will then tend to decrease somewhat once the precipitation begins.
And that'll be a roughly 6 hour period of moderate to occasionally
heavy rain as it spreads eastward across the EVV/OWB terminals,
having departed CGI and working thru PAH at this writing. MVFR
Cigs and Vsbys will occasionally be reduced to IFR beneath the
heaviest rain. Pcpn effectively ends for all flight terminals
by/shortly after 18Z, after which gradually improving to VFR
conditions should commence.

&&

.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 9 AM CST this morning for ILZ075>078-
     080>094.

MO...Flash Flood Watch until 9 AM CST this morning for MOZ112.

IN...NONE.
KY...Flash Flood Watch until 9 AM CST this morning for KYZ001>006.

&&
Hazardous weather outlook, Nov 18, 5:58 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
558 AM CST WED NOV 18 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
558 AM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE FLASH FLOOD WATCH IS NO LONGER IN EFFECT. HOWEVER...WITH ALL
THE RAIN THAT HAS FALLEN...THERE MAY STILL BE SOME STANDING WATER
ON ROADWAYS AND IN OTHER FLOOD PRONE AREAS. TRAVEL WITH CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:02 PM CSTSpecial Weather StatementPAHButler, Ripley, Wayne58 min
Nov 17, 7:04 PM CSTSpecial Weather StatementPAHBollinger, Butler, Stoddard, Wayne56 min
Nov 17, 7:46 PM CSTFlash Flood WarningPAHBollinger, Butler, Stoddard, Wayne3 hr
Nov 17, 8:00 PM CSTFlash Flood WarningPAHCape Girardeau, Perry3 hr
Nov 18, 2:21 AM CSTRiver Flood WarningPAHWayne56 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.